MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH RESECTION SHEATH, 24 FR., INTERMITTENT IRRIGATION; RIGID ENDOSCOPE SHEATH

OLYMPUS WINTER & IBE GMBH RESECTION SHEATH, 24 FR., INTERMITTENT IRRIGATION; RIGID ENDOSCOPE SHEATH
Model Number A22014A
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the ceramic tip on the rigid endoscope sheath was loose.The issue occurred during reprocessing.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.(missing narrative: the issue occurred during reprocessing after the procedure, and it was finished with the same device.There were no reports of patient involvement and delay.) a review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 23 years since the subject device was manufactured.The device was returned to olympus for inspection, and the customer's complaint ceramic tip loose was confirmed.Based on the results of the investigation, it is likely that damage to the ceramic beak of the sheath was caused by thermal induced impact, wear and tear, improper handling, mechanical overload like fall, shock or similar stress.The following is included in the instructions for use (ifu): the ifu carries a warning that the ceramic tip can break due to mechanical loading or thermally induced straining.Thus, it is the responsibility of the user to inspect the instrument prior to every procedure: ¿4 before use warning infection control risk properly reprocess the product before first and each subsequent use following the instructions in this manual and in the system guide endoscopy.Improper and/or incomplete reprocessing can cause infection of the patient and/or medical personnel.4.1 inspection and testing inspecting the product visually inspect the product.Make sure that it has: no corrosion, no dents, no scratches, ceramic insulation at distal end.Visually inspect the ceramic insulation at the sheath¿s distal end before each use.Do not use the instrument in case of damage (e.G.Cracks, fractures).Warning risk of injury impact, fall, shock or similar stress can damage the ceramic insulation at the sheath¿s distal end.Damaged instruments can cause injuries to the patient and/or user.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The issue occurred during reprocessing after the procedure, and it was finished with the same device.There were no reports of patient involvement and delay.

Brand Name
RESECTION SHEATH, 24 FR., INTERMITTENT IRRIGATION
Common Device Name
RIGID ENDOSCOPE SHEATH
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19190622
Report Number9610773-2024-01109
Device Sequence Number18249341
Product Code HIH
UDI-Device Identifier04042761020893
UDI-Public04042761020893
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K931995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22014A
Device Lot Number09YW-0009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OTV-S190 - VISERA ELITE VIDEO SYSTEM.
Patient SexUnknown